Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 29, 2013, 2:36 PM EDT for Wayne County, Georgia. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2013, 2:36 PM EDT (18:36 UTC)
- Expired
- Apr 29, 2013, 3:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Wayne County, GA
The radar
The Jacksonville radar (KJAX), 123 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 2:55 PM EDT | HAIL 1 | Jesup, GA | SPOTTER REPORTED QUARTER SIZE HAIL IN JESUP. TIME ESTIMATED BY RADAR. |
| Apr 29, 2:58 PM EDT | HAIL 0.25 | 4 Nne Jesup, GA | PEA SIZE HAIL REPORTED BY THE PUBLIC NEAR THE FEDERAL PRISON ON THE NORTH SIDE OF JESUP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
084 WUUS52 KJAX 291836 SVRJAX GAC305-291900- /O.NEW.KJAX.SV.W.0049.130429T1836Z-130429T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 236 PM EDT MON APR 29 2013 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WAYNE COUNTY IN SOUTHEAST GEORGIA * UNTIL 300 PM EDT * AT 236 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF JESUP...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JESUP AND DOCTORTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3156 8172 3147 8207 3154 8212 3173 8192 TIME...MOT...LOC 1836Z 254DEG 16KT 3152 8207 $$ ZIBURA
2 follow-up statements
759 WWUS52 KJAX 291848 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 248 PM EDT MON APR 29 2013 GAC305-291900- /O.CON.KJAX.SV.W.0049.000000T0000Z-130429T1900Z/ WAYNE GA- 248 PM EDT MON APR 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR CENTRAL WAYNE COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCREVEN...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JESUP. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3155 8203 3168 8187 3156 8172 3148 8205 TIME...MOT...LOC 1848Z 254DEG 16KT 3153 8201 $$
080 WWUS52 KJAX 291859 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 259 PM EDT MON APR 29 2013 GAC305-291909- /O.EXP.KJAX.SV.W.0049.000000T0000Z-130429T1900Z/ WAYNE GA- 259 PM EDT MON APR 29 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY WILL EXPIRE AT 300 PM EDT... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3155 8203 3168 8187 3156 8172 3148 8205 TIME...MOT...LOC 1859Z 254DEG 16KT 3154 8195 $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:29 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 29, 2:29 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT MON APR 29 2013 ...UNSETTLED WEATHER THIS WEEK... .NEAR TERM...TONIGHT...UPPER TROUGH APPROACHING FROM THE WEST ALONG WITH HEATING WILL INCREASE SHOWERS AND THUNDERSTORMS OVER THE AREA THIS AFTERNOON AND EVENING. CLOUD COVER HAS LIMITED HEATING SO EAST COAST SEABREEZE SHOULD REMAIN AT THE COAST. EXPECT LIKELY POPS SPREADING TO THE EAST COAST BY EARLY EVENING. ABUNDANT CLOUD COVER HAS KEPT TEMPERATURES AND INSTABILITY FROM REACHING ITS POTENTIAL SO EXPECT ANY STRONG STORMS TO BE ISOLATED. LAPS ANALYSIS STILL SHOWS CAPES AROUND 2000+ J/KG OVER INTERIOR SE GA AT 16Z. MODEL SOUNDINGS SHOW WEAK VERTICAL SHEAR SO WOULD EXPECT STRONG GUSTY WINDS AND SMALL HAIL IN THE STRONGER STORMS. CONVECTION WILL WEAKEN THIS EVENING WITH SHORT WAVE DAMPENING OUT AND MOVING TO THE EAST COAST AS DAYTIME HEATING WANES. .SHORT TERM...TUE THRU WED NGT...AS A BLOCKING PATTERN SETS UP OVER THE EASTERN US/WESTERN ATLANTIC THRU WED...TRAPPED UPPER LOW OVER GULF COAST STATES MOVES VERY LITTLE...WITH TROUGHINESS EXTENDING OVER OUR AREA. STRONG SURFACE HIGH PRESSURE BUILDS OVER NEW ENGLAND WITH RIDGE EXTENDING SOUTHWARD OVER CAROLINAS/GEORGIA...SETTING UP INCREASING ERLY FLOW. THIS FAVORS MORE INTERIOR CONVERGENCE OF SEA BREEZE BOUNDARIES...WITH COOLER AIR ALOFT YIELDING GREATER INSTABILITY. END RESULT IS GOOD COVERAGE OF SHOWERS/T-STORMS NEXT FEW AFTERNOONS. .LONG TERM...THU THRU MON...WEAK UPR LOW OVER GULF COAST STATES IS EVENTUALLY PUSHED EASTWARD OVER OUR AREA BY A STRONGER UPPER LOW OVER SOUTHERN PLAINS BY FRI. OMEGA BLOCK PATTERN WITH UPPER LOWS OVER SOUTHERN PLAINS AND WEST-CENTRAL ATLANTIC...UPPER RIDGE ALONG THE EAST COAST. EXPECT CONTINUATION OF AFTN/EVNG SEA-BREEZE RELATED SCATTERED SHOWERS/T-STORMS THRU THE WEEKEND. SLIGHTLY BELOW NORMAL TEMPS WITH PERSISTENT ONSHORE FLOW. && .AVIATION...VFR CONDITIONS OBSERVED SO FAR TODAY. SHRA/TSRA WILL INCREASE FROM THE WEST THIS AFTERNOON AND EVENING. GNV SHOULD BE AFFECT MAINLY 18Z-22Z AND EAST COAST TAFS GENERALLY 19Z-23Z. && .MARINE...SOUTHERLY WINDS STILL AROUND 15 KNOTS AT BUOY 41012 SHOULD GRADUALLY DECREASE TONIGHT. SEAS HAVE DECREASED TO 4 FEET. WILL LIKELY DROP SCEC HEADLINE AS DECREASING TREND SHOULD CONTINUE. WITH STRONG SURFACE HIGH PRESSURE CENTERED WELL NORTH OF THE AREA BY MIDWEEK...ONSHORE FLOW INCREASES WED THRU WEEKEND...WITH SCA CONDITIONS POSSIBLE FRI-SUN...MAY APPROACH SCA CONDITIONS WED NGT/THU. RIP CURRENTS:MODERATE THROUGH TUESDAY AS EASTERLY SWELLS PERSIST. && .PRELIMINARY POINT TEMPS/POPS... AMG 58 83 61 80 / 60 40 40 20 SSI 64 77 64 77 / 70 40 40 20 JAX 61 83 62 81 / 60 60 60 40 SGJ 65 80 65 78 / 60 50 40 30 GNV 60 84 61 83 / 60 60 60 60 OCF 61 85 62 83 / 60 60 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/ZIBURA
Hazardous weather outlook, Apr 29, 10:55 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1055 AM EDT MON APR 29 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-300915- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1055 AM EDT MON APR 29 2013 ...MODERATE RISK OF RIP CURRENTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE ANTICIPATED TO DEVELOP THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. THE MAIN CONCERNS WILL BE ISOLATED SMALL HAIL...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS IN THE STRONGER STORMS. STORM MOTION WILL BE NORTHEAST AROUND 15 TO 20 MPH. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES DUE TO EASTERLY SWELLS. FOR MAXIMUM SAFETY...CHECK WITH LIFEGUARDS OR BEACH PATROL BEFORE ENTERING THE WATER. SMALL CRAFT SHOULD EXERCISE CAUTION MAINLY OVER THE OFFSHORE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY BUT SLIGHTLY LOWER CHANCES WEDNESDAY AND THURSDAY. AN ISOLATED STRONG STORM IS POSSIBLE TUESDAY AFTERNOON. THE MAIN CONCERNS WILL BE GUSTY WINDS...HAIL AND LIGHTNING. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINFALL NEAR THE COAST ON FRIDAY AND POSSIBLY ON SATURDAY. AN ELEVATED RISK OF RIP CURRENTS WILL PERSIST ALONG AREA BEACHES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Apr 29, 1:10 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
110 PM EDT MON APR 29 2013
GAZ162-163-291745-
CLINCH-ECHOLS-
110 PM EDT MON APR 29 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
AND EASTERN ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 145 PM EDT...
AT 111 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...MOVING NORTHEAST AT
30 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTIES THROUGH 145 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3105 8267 3095 8251 3083 8250 3071 8273
3074 8282
TIME...MOT...LOC 1711Z 214DEG 26KT 3076 8276
ZIBURASpecial weather statement, Apr 29, 1:45 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT MON APR 29 2013 GAZ163-291830- CLINCH- 145 PM EDT MON APR 29 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 230 PM EDT... AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY THROUGH 230 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3104 8262 3095 8250 3082 8265 3085 8276 TIME...MOT...LOC 1745Z 219DEG 11KT 3088 8269 ZIBURA
Special weather statement, Apr 29, 2:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
207 PM EDT MON APR 29 2013
GAZ150-291845-
WARE-
207 PM EDT MON APR 29 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN WARE
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM EDT...
AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF MANOR...MOVING
NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND MANOR...NEEDHAM...EMERSON PARK...BOGGY BAY...BRAGANZA...
WAYCROSS...WARESBORO...PEBBLE HILL...HEBARDVILLE AND SUNNYSIDE
THROUGH 245 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3132 8241 3114 8223 3097 8250 3103 8259
3112 8264
TIME...MOT...LOC 1807Z 209DEG 22KT 3107 8256
ZIBURASpecial weather statement, Apr 29, 2:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT MON APR 29 2013 GAZ135-136-151-291915- APPLING-PIERCE-WAYNE- 225 PM EDT MON APR 29 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN WAYNE...NORTHEASTERN PIERCE AND SOUTHEASTERN APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 315 PM EDT... AT 226 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF ODUM...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM...JESUP AND DOCTORTOWN THROUGH 315 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3179 8199 3157 8172 3146 8214 3154 8221 TIME...MOT...LOC 1826Z 228DEG 14KT 3151 8213 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:13 PM EDT | Special Weather Statement | JAX | Bacon, Jeff Davis | 47 min |
| Apr 29, 1:10 PM EDT | Special Weather Statement | JAX | Clinch | 35 min |
| Apr 29, 1:45 PM EDT | Special Weather Statement | JAX | Clinch | 45 min |
| Apr 29, 2:07 PM EDT | Special Weather Statement | JAX | Ware | 38 min |
| Apr 29, 2:25 PM EDT | Special Weather Statement | JAX | Wayne | 50 min |
| Apr 29, 2:58 PM EDT | Special Weather Statement | JAX | Wayne | 32 min |
| Apr 29, 3:29 PM EDT | Special Weather Statement | JAX | Echols | 46 min |
| Apr 29, 3:34 PM EDT | Special Weather Statement | JAX | Wayne | 41 min |
| Apr 29, 3:40 PM EDT | Special Weather Statement | JAX | Glynn | 50 min |
| Apr 29, 4:03 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 42 min |
| Apr 29, 4:18 PM EDT | Special Weather Statement | JAX | Appling | 27 min |
| Apr 29, 4:36 PM EDT | Special Weather Statement | JAX | Charlton | 39 min |
| Apr 29, 4:53 PM EDT | Special Weather Statement | JAX | Appling | 52 min |
| Apr 29, 5:13 PM EDT | Special Weather Statement | JAX | Charlton | 47 min |
| Apr 29, 5:19 PM EDT | Special Weather Statement | JAX | Appling, Coffee, Jeff Davis | 41 min |
| Apr 29, 5:24 PM EDT | Special Weather Statement | JAX | Camden | 36 min |
| Apr 29, 5:28 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 47 min |
| Apr 29, 6:10 PM EDT | Special Weather Statement | JAX | Glynn | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.